Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 26, 2000, 5:45 PM CST for Henry County, Johnson County, Missouri. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 5:45 PM CST (23:45 UTC)
- Expired
- Mar 26, 2000, 6:45 PM CST
- In force
- 60 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 49 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 5:48 PM CST | Thunderstorm Wind 55 E | Warrensburg, MO | |
| Mar 26, 5:51 PM CST | Hail 0.75 | Chilhowee, MO | |
| Mar 26, 5:52 PM CST | Hail 1.75 | Holden, MO | |
| Mar 26, 6:02 PM CST | Hail 2.5 | Leeton, MO | |
| Mar 26, 6:10 PM CST | Hail 0.88 | Windsor, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 12:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 26, 4:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2530 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 262348 COR SVRMCI MOC083-101-270045- BULLETIN - EAS ACTIVATION REQUESTED...CORRECT FOR COUNTY CONFIGURATION... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 545 PM CST SUN MAR 26 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WEST CENTRAL MISSOURI JOHNSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 645 PM CST * AT 545 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF KNOB NOSTER TO 4 MILES SOUTHEAST OF CENTERVIEW TO 13 MILES WEST OF LA TOUR...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL AND WINDS TO 75 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... KNOB NOSTER AT 555 PM CST WHITEMAN AFB AT 600 PM CST BLAIRSTOWN AT 630 PM CST OTHER LOCATIONS IN THE WARNING INCLUDE URICH...SHAWNEE MOUND... LEETON...HOLDEN AND CHILHOWEE. THIS SEVERE THUNDERSTORM WARNING EXTENDS THE WARNING FOR JOHNSON COUNTY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE ARE#AS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. BB/SF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:15 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 26, 2:15 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CST SUN MAR 26 2000 MAIN CONCERN IS WHEN PRECIP WILL END THIS EVE. TSTM ACTVTY WL END WITH FROPA SO WL LV PRECIP OUT OF NW AND W ZNS AND LV CHC TSTMS ERN AND SE ZNS THIS EVE. WL CARRY WATCH HDLINE IN ZNS EVEN THO IT EXPIRES AT BGNG OF FCST PD. SOME OF THE SVR ACTVTY MAY LAST INTO EVE PD IN ERN ZNS. AFT THAT CLEARING AND COOLER TNGT. WL GO NR GUIDANCE. ALL MODELS IN GOOD AGREEMENT THRU 48 HOURS. DRY UNTIL WED. GUID MAXS LOOK OK...MINS MAY BE A BIT ON THE WRM SIDE. MUCH MODEL DISAGREEMENT FOR LAST HALF OF WK. THRFR WL NOT CHNG CURRENT EXTENDED. WIL PUT IN CHC OF PRECIP ON SAT...BUT THIS IS FAR FROM A SURE THING. .EAX...NONE. MAXIMUK
In the hours before
Local storm report, Mar 26, 4:15 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM CAMERON MO .88 INCH HAIL
03/26/00 CLINTON
0358 PM KANSAS CITY KS .75 INCH HAIL
03/26/00 WYANDOTTE
0403 PM AMITY MO .88 INCH HAIL
03/26/00 DE KALB
0406 PM 3 SE (MCI)KS CITY INTL AR MO .88 INCH HAIL
03/26/00 PLATTE
0408 PM PLATTE WOODS MO .75 INCH HAIL
03/26/00 PLATTE
0408 PM SMITHVILLE MO .75 INCH HAIL
03/26/00 CLAYLocal storm report, Mar 26, 4:24 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
424 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0411 PM KANSAS CITY KS 1.5 INCH HAIL
03/26/00 WYANDOTTE
0415 PM OLATHE KS .75 INCH HAIL
03/26/00 JOHNSON
0420 PM KANSAS CITY MO .75 INCH HAIL
03/26/00 I JACKSONLocal storm report, Mar 26, 4:27 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM RAYTOWN MO 1 INCH HAIL
03/26/00 JACKSONLocal storm report, Mar 26, 4:42 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
442 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0441 PM LEES SUMMIT MO 1 INCH HAIL
03/26/00 JACKSON
0441 PM LEES SUMMIT MO .88 INCH HAIL
03/26/00 JACKSONLocal storm report, Mar 26, 5:16 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTYt LOCATION....
0344 PM LEAVENWORTH KS .75 INCH HAIL
03/26/00 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Mar 26, 5:44 PM CST, 1 minute before
KSZ025-057-060-102>105-MOZ008-011>017-020>025-028>033-037>040- 043>046-053-054-270045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 544 PM CST SUN MAR 26 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 118 FOR PORTIONS OF EXTREME EASTERN KANSAS AND WESTERN MISSOURI HAS BEEN CANCELLED... ...SEVERE THUNDERSTORM WATCH NUMBER 121 HAS BEEN CANCELLED FOR PORTIONS OF WEST CENTRAL AND NORTH CENTRAL MISSOURI... THE COUNTIES CANCELLED FROM WATCH NUMBER 121 INCLUDE... SCHUYLER...GRUNDY...SULLIVAN...ADAIR...LIVINGSTON...LINNEUS... RAY AND CARROLL... THE SEVERE THUNDERSTORM WATCH NUMBER 121 REMAINS IN EFFECT UNTIL 9 PM FOR THE FOLLOWING COUNTIES IN WEST CENTRAL...CENTRAL AND NORTH CENTRAL MISSOURI... MACON...CHARITON...RANDOLPH...LAFAYETTE...SALINE...HOWARD... JOHNSON...PETTIS COOPER...BATES AND HENRY. DB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:18 PM CST | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Mar 26, 2:33 PM CST | Severe Thunderstorm Warning | EAX | Nodaway | 57 min |
| Mar 26, 3:01 PM CST | Severe Thunderstorm Warning | EAX | Holt | 44 min |
| Mar 26, 3:39 PM CST | Severe Thunderstorm Warning | EAX | Platte | 51 min |
| Mar 26, 3:44 PM CST | Severe Thunderstorm Warning | EAX | Macon | 46 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 40 min |
| Mar 26, 3:50 PM CST | Severe Thunderstorm Warning | EAX | Clinton | 40 min |
| Mar 26, 4:03 PM CST | Severe Thunderstorm Warning | EAX | Clay, Jackson | 42 min |
| Mar 26, 4:13 PM CST | Severe Thunderstorm Warning | EAX | Livingston | 47 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 41 min |
| Mar 26, 4:34 PM CST | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 41 min |
| Mar 26, 4:47 PM CST | Severe Thunderstorm Warning | EAX | Jackson | 43 min |
| Mar 26, 5:00 PM CST | Severe Thunderstorm Warning | EAX | Pettis, Saline | 45 min |
| Mar 26, 5:11 PM CST | Severe Thunderstorm Warning | EAX | Cass, Johnson, Lafayette | 49 min |
| Mar 26, 5:14 PM CST | Severe Thunderstorm Warning | EAX | Carroll | 46 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | EAX | Chariton | 46 min |
| Mar 26, 5:50 PM CST | Severe Thunderstorm Warning | EAX | Pettis | 55 min |
| Mar 26, 5:54 PM CST | Severe Thunderstorm Warning | EAX | Cooper, Howard | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.